Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Started rivaroxaban post knee replacement, have gout like swelling, aching joints, stopped Arthrotec. Any ideas?

7 wks after a knee replacement , have been taking rivaroxaban for 10 days now.Did really well prior to starting this med.,but now the leg has gout -like swelling ,my joints are aching--back,hips ,other knee,shoulders ,etc Was taking Arthrotec for years but had to stop while taking this blood thinner. Cant take n-saids, Any Ideas???
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hello there!
Thank you for asking. I read your query and i want you to know that rivaroxiban Is used in Post knee replacements to prevent DVT for 12 days and if there is DVT then 6 months. And the swelling and pains are common after that much intervention. Infections, inflammations and pains are some thing you should know are tied to this and will go away gradually.
many a factors are involved. overwieght, extremes of age, immune status and aseptic techniques, infections and many other factors need to be addressed.
I would say seek out help from your orthopedic surgeon and let him select the best management for you.
remember these troubles neither occur in a day nor vanish in one. You will have to endure it for some time. As far as NSAIDs there are alternatives but i would like you to discuss them with pain management specialist to be on the safer road.

S Khan
Answered: Sun, 24 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor